Blood Pressure Home > Mavik and Weight Gain
Gradual weight gain does not appear to be a side effect of Mavik. However, if you are taking Mavik and weight gain does occur, you can help it by limiting your alcohol intake; participating in regular physical activity; and eating a heart-healthy diet rich in fruits, vegetables, poultry, fish, and fat-free or low-fat milk and milk products, among other things. It is important to keep in mind that unexplained, rapid weight gain (especially if it is accompanied by shortness of breath or swelling of the feet, ankles, or legs) can indicate congestive heart failure in some people taking Mavik. If you notice these symptoms, contact your healthcare provider immediately.
There are a number of possible side effects with Mavik® (trandolapril). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials that extensively studied Mavik and documented its side effects.
One thing to keep in mind is that rapid weight gain (more than three to five pounds in a week) is a possible sign of congestive heart failure. Therefore, contact your healthcare provider immediately if you develop unexplained, rapid weight gain; shortness of breath; or swelling of the feet, ankles, or legs (see Symptoms of Congestive Heart Failure for more symptoms).
Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
For people taking Mavik, gradual weight gain was not reported as either a common or rare side effect.